Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 408  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed6371    
    Printed136    
    Emailed6    
    PDF Downloaded31    
    Comments [Add]    

Recommend this journal


 

 DRUG REVIEW
Year : 2013  |  Volume : 59  |  Issue : 2  |  Page : 127-130

Retapamulin: A newer topical antibiotic


1 Department of Pediatrics, Maulana Azad Medical College and Associated Lok Nayak Hospital, New Delhi, India
2 Department of Pediatrics, Lady Hardinge Medical College and Kalawati Saran Children's Hospital, New Delhi, India

Correspondence Address:
A Parakh
Department of Pediatrics, Lady Hardinge Medical College and Kalawati Saran Children's Hospital, New Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.113842

Rights and Permissions

Impetigo is a common childhood skin infection. There are reports of increasing drug resistance to the currently used topical antibiotics including fusidic acid and mupirocin. Retapamulin is a newer topical agent of pleuromutilin class approved by the Food and Drug Administration for treatment of impetigo in children and has been recently made available in the Indian market. It has been demonstrated to have low potential for the development of antibacterial resistance and a high degree of potency against poly drug resistant Gram-positive bacteria found in skin infections including Staphylococcus aureus strains. The drug is safe owing to low systemic absorption and has only minimal side-effect of local irritation at the site of application.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow